Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 165, NWS Wilmington, OH

July 7, 2003Greene County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2003, 1:47 AM EDT for Greene County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2003, 1:47 AM EDT (05:47 UTC)
Expired
Jul 7, 2003, 2:30 AM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Greene County, OH

The radar

The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2003-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2003-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:35 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 7, 12:35 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1235 AM EDT MON JUL 7 2003

UPDATED FOR ADDITION OF SVR TS WATCH 663 ACRS WESTERN PART OF FCST
AREA.  HAVE SEEN NUMEROUS SVR WX REPORTS WITH THUNDERSTORMS OUT OF
CNTRL/EASTERN INDIANA OVER LAST HOUR.  INCREASED POPS IN DAY/CVG/CMH
AREAS AS WELL.

.ILN...NONE.
OH...FLOOD WATCH THROUGH 8 AM FOR WEST CENTRAL OHIO...SEVERE
THUNDERSTORM WATCH UNTIL 3 AM EDT FOR PORTIONS OF SOUTHWEST/WEST
CENTRAL OHIO AND THE MIAMI VALLEY.
IN...SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST FROM RIPLEY AND
DEARBORN COUNTIES NORTH.
KY...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT FOR
BOONE/CAMPBELL/KENTON COUNTIES.

RYAN
Hazardous weather outlook, Jul 6, 4:53 AM EDT, 20 hours 54 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061045-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
453 AM EDT SUN JUL 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT.  THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.
THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE
THAT OCCUR NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST
AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER
THE OHIO VALLEY.  LOCALIZED FLOODING THREAT WILL ALSO EXIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

 TIPTON

In the hours before

Local storm report, Jul 6, 9:28 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
928 PM EDT SUN JUL 6 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0920 PM    CELINA                    OH   FLASH FLOOD
07/06/03   MERCER                         HIGH WATER ON SEVERAL
                                          ROADS

0815 PM    NEW PARIS                 OH   WIND DAMAGE
07/06/03   PREBLE                         TREES DOWN

RLG
Local storm report, Jul 7, 12:41 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1241 AM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 AM    SAINT MARYS               OH   FLASH FLOOD
07/07/03   AUGLAIZE                       STREETS FLOODED REPORTED
                                          BY TRAINED SPOTTER.

RLG
Local storm report, Jul 7, 1:03 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
103 AM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0102 AM    COUNTYWIDE                OH   FLOOD
07/07/03   DARKE                          HIGH WATER ON ROADS
                                          REPORTED BY LAW
                                          ENFORCEMENT.

RLG
Local storm report, Jul 7, 1:11 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
111 AM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0107 AM    ROSSBURG                  OH   FLOOD
07/07/03   DARKE                          5-6 INCHES OF WATER ON SR
                                          118 AND HIGH WATER ON ROADS
                                          IN TOWN REPORTED BY TRAINED
                                          SPOTTER.

 PM

RLG
Local storm report, Jul 7, 1:16 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
116 AM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0112 AM    ANNA                      OH   FLOOD
07/07/03   SHELBY                         HIGH WATER ON ROADS

RLG
Local storm report, Jul 7, 1:22 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
122 AM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 AM    1 N GREENVILLE            OH   WIND DAMAGE
07/07/03   DARKE                          SEVERAL LARGE TREES DOWN

RLG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:03 PM EDTSevere Thunderstorm WarningILNPreble27 min
Jul 6, 11:31 PM EDTFlash Flood WarningILNMercer6 hr
Jul 7, 12:07 AM EDTFlash Flood WarningILNAuglaize3 hr
Jul 7, 12:30 AM EDTSevere Thunderstorm WarningILNDarke45 min
Jul 7, 1:18 AM EDTSevere Thunderstorm WarningILNMiami42 min
Jul 7, 1:38 AM EDTFlash Flood WarningILNLogan2 hr
Jul 7, 3:58 AM EDTFlash Flood WarningILNAuglaize3 hr
Jul 7, 4:43 AM EDTFlash Flood WarningILNDarke3 hr
Jul 7, 5:22 AM EDTFlash Flood WarningILNMercer4 hr
Jul 7, 1:02 PM EDTFlash Flood WarningILNMercer118 min
Jul 7, 2:08 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer52 min
Jul 7, 2:15 PM EDTSevere Thunderstorm WarningILNHardin, Logan, Shelby60 min
Jul 7, 3:43 PM EDTSevere Thunderstorm WarningILNFranklin47 min
Jul 7, 3:48 PM EDTSevere Thunderstorm WarningILNDelaware, Licking42 min
Jul 7, 3:59 PM EDTSevere Thunderstorm WarningILNFairfield46 min
Jul 7, 1:35 PM EDTSevere Thunderstorm WarningILNWayne40 min
Jul 7, 1:44 PM EDTFlash Flood WarningILNWayne2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.